View Full Version : Experiences with Intuniv (Guanfacine)??


baasje91
07-05-17, 06:00 AM
Hi,

Im quitted strattera after a few months because it gaves me a lot of side effects (urinating etc)
Stimulants ar not an option, doc says only Guanfacine may be an option. I have a lot of anxiety/attention issues and add + pdd nos.
Reading about Intuniv gives me hope cuz strattera was the first medication that worked for me

Exuberantfrost
07-18-17, 06:37 AM
I think my troubles are similar to yours. Strattera was the first medication I had succes with, as well. I do believe there's a great chance your anxiety will be reduced significantly, if you try Intuniv. Unfortunately there's a risk you'll get severely sedated or feel a great deal of lethargy when taking it, which gets a lot of people to quit taking it after some time, even thougt it has helped them significantly with their anxiety issues. I'd say that if you doctor recommends it and you're in need of a drug that does helps with anxiety issues, and even has some effect on cognitive ADHD-issues, it does seem like a great idea to try give Intuniv a chance.

Super Dave
10-25-17, 10:04 PM
Hi, I was diagnosed with ADD this year and was started on Intuniv 2mg for a few months and bumped up to 4mg a couple months ago, no stimulants. I can account that it does seem to take away the edge of getting annoyed or agitated easily as without it, however I really don't seem to see the benefit aside from that. I never saw any side effects that others have mentioned, however I can drink a pot of coffee and go straight to bed no problem so I don't see how a sedative could bring me down enough to improve my focus. I honestly feel like it's a placebo sometimes, although my blood pressure is great as Intuniv is also prescribed to adults for Hypertension. Stimulants (I've only tried Adderall) do improve my focus and keep me from drifting off and I just don't see this benefit with Intuniv myself and am asking my Dr when I see him next week to help find the right stimulant for me and either drop the intuniv or decrease it so the stimulant can do it's job. Hope that helps.

baasje91
10-26-17, 02:45 AM
I have stopped the Intuniv because of the side effects: extreme tired and emotional, it did nothing for the ADD. Now started with Medikinet (long term ritalin)

Super Dave
10-26-17, 06:47 AM
@baasje91 Yep, I was given the Guanfacine before anything so I didnt know what to expect, I just assumed it was working. After taking a more standard ADHD/ADD medicine I couldn't tell you what exactly the Guanfacine is supposed to be helping with.